# SDR CA060817007

- Difficulty date: August 17, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 10,804 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Damaged
- Location: Crankshaft
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

(CAN) PILOTS NOTICED SMOKE COMING FROM THE LT ENGINE AFTER SHUTDOWN. THEY ALSO NOTICED AN OIL LEAK. FURTHER INVESTIGATION REVEALED THAT ONE CRANKSHAFT BEARING HAD BEEN MOVED FROM ITS ORIGINAL PLACE AND WAS NOW LOOSE. THE ENGINE IS BEING REMOVED FOR REPLACEMENT. A TEARDOWN REPORT WILL BE REQUESTED. (TC NR 20060817007)
